MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Catalog Number KSAW-6.0-38-90-RB-SHTL-HC
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Stretched (1601); Unraveled Material (1664); Material Deformation (2976)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram of the lower extremity, a flexor shuttle tibial guiding sheath separated upon removal of the device.Contralateral access was obtained in the common femoral artery and the sheath was advanced up and over the bifurcation.The access site was scarred, the anatomy was tortuous, and the iliac arteries were very calcified.An unknown "m" wire was used with the device, and another manufacturer's wire and two cook catheters were used through the sheath during the procedure.Resistance was not encountered upon insertion or removal of any device through the sheath; however, resistance was encountered upon removal of the sheath, even with the dilator in place.Reportedly, the sheath shaft had already separated when the dilator was reinserted into the sheath.A bilateral groin cutdown was performed to remove the separated sheath fragments from the patient.The procedure was not completed successfully, as the user intended to treat the superficial femoral artery, but did not "get to it" after switching to an open procedure.Per the reporter, the patient's vessels were very calcified, and the physician believes that the sheath was cut by calcium.Upon return and initial evaluation of the device, the sheath was unraveled, separated, elongated, and delamination was noted.The outside of the sheath was also scratched/scraped.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram of the lower extremity, a flexor shuttle tibial guiding sheath separated upon removal of the device.Contralateral access was obtained in the common femoral artery and the sheath was advanced up and over the bifurcation.The access site was scarred, the anatomy was tortuous, and the iliac arteries were very calcified.An unknown "m" wire was used with the device, and another manufacturer's wire and two cook catheters were used through the sheath during the procedure.Resistance was not encountered upon insertion or removal of any device through the sheath; however, resistance was encountered upon removal of the sheath, even with the dilator in place.Reportedly, the sheath shaft had already separated when the dilator was reinserted into the sheath.A bilateral groin cutdown was performed to remove the separated sheath fragments from the patient.The procedure was not completed successfully, as the user intended to treat the superficial femoral artery but did not "get to it" after switching to an open procedure.Per the reporter, the patient's vessels were very calcified, and the physician believes that the sheath was cut by calcium.Upon return and initial evaluation of the device, the sheath was unraveled, separated, elongated, and delamination was noted.The outside of the sheath was also scratched/scraped.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was unraveled, separated, and delaminated.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification at the time of manufacture.There is no evidence of non-conforming devices in-house or in the field.A previously closed capa found that the thin wall of the ptfe liner is susceptible to damage from handling and processing during profiling and coiling processes; leading to an increased susceptibility to shaft separation.Corrective actions were implemented, including increase of the minimum allowable tensile strength, improvements to the baking process, and reduction in shelf life of inner liner raw material.The complaint device was manufactured prior to implementation of the corrective actions.Based on the information provided and the results of the investigation, although the patient¿s anatomy likely contributed to the sheath damage, cook has concluded that a manufacturing deficiency contributed to this event; however, the complaint device was manufactured prior to implementation of corrective actions resulting from a previously completed capa.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17756247
Report Number1820334-2023-01243
Device Sequence Number20635644
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)240521(10)13975981
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number13975981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer01/19/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND WIRE; COOK CXI, COOK KMP CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight116 KG